Now is NOT the time to be Tapering off Depression or Anti-Anxiety Meds

Posted by sheffieldsmith @sheffieldsmith, Mar 31 1:37pm

Several of you are struggling to force a tapering of your Velafaxine (Effexor) or some other Antidepressant or Anti-Anxiety medication. During this time of uncertainty, it would be unwise to do so.

If possible, I’d recommend what several have been saying….keep on the lowest dose you are taking, or were taking before you started having withdrawal symptoms as are being described. You need to have the edge softened from this overwhelming situation of extreme stress over free-falling. Let your meds do their job for now and be your safety net.
Doctors are overwhelmed and are focused on the care of Covid-19 patients, and rightfully so. YOU ARE NOT BEING OVERLOOKED OR FORGOTTEN on this forum. Believe me, we all see what is being written and will come in as is needed. However, there is a pause in discussion as we are are dealing with shell shock and need to isolate ourselves from the madness from time to time. I began my tapering last year in mid-March 2019, and by mid-August, I was successfully weaned with minimal side effects.

This is not the time for me to post my personal tapering schedule, as you should not attempt tapering until our daily lives resume some kind of new normal, whatever that may be. I do promise to do so in a future post. In the meanwhile, I have found these supplements that DO Help Me, and I’ve added them on the advice of many on this forum who have dealt with the crazy anxiety and settling down as our bodies react to our brain’s meticulous resetting.
1. Omega3 Fish Oil 1,000mg-2,400mg
2. Co Q-10 100 mg
3. Vitamin C 1,000mg
4. D-3 50mcg
5. B vitamins
6. For sleeping aide: Nuvana Shut Eye-(Valerian Root with melatonin,chamomile,magnesium)
7. MY GO TO FOR STRESS AND ANXIETY: BACH RESCUE REMEDY- natural stress relief herbal tincture (I Order on Amazon) 4 drops on or under the tongue as needed… I have used it up to 5-6 times a day. Always take it on rising and before bed at night. If I awake anxious, I take 4 drops under my tongue ( faster absorption).
8. WALKING or EXERCISE is a must!! Do it when you don’t feel like it to get those feel good endorphins to kick in!

AGAIN, this is not the time to do your tapering. Quiet your mind with proper nutrition, and do your research on what supplements can be taken for managing anxiety and overwhelming feelings of hopelessness and sleep deprivation.
I PROMISE TO ADD MY PERSONAL SUCCESSFUL TAPERING regimen I came up with after Much extensive research and making adjustments about midway. It did take me about 6 months to wean successfully without overwhelming side effects.

KEEP THE FAITH AND BE SAFE….keep your HOLDING PATTERN and take that safety net! Much Love and Peace to All!
🙏❤️🙏

Stay the course, my doctor who knows best, told me.

Liked by sheffieldsmith

REPLY

Will be waiting to hear from you soon. We need all the help and advice we can get. If course we listen to our doctors too!

Liked by BoneHead

REPLY

Are blood levels monitored by a doctor?
Taking too much of some vitamins can cause toxicity.

Liked by BoneHead

REPLY

I have to stop taking mine because I started experiencing severe muscle spasms to the point where I couldn't even walk anymore. I tried decreasing the dose but I still had the spasms, so I just quit it, and it hasn't been hugely fun, but at least I can walk now. It hasn't been terrible actually besides brain zaps. I'm a little concerned about what I'm going to do when my depression returns, but I very much needed to stop it immediately. Edit: I'm doing this under doctor's supervision. He advised me I could either taper off or just stop. I was a little dubious about just stopping, because I've always heard that's terrible, but he said I could so I did because it really was that terrible of an issue.

REPLY

Everyone’s body reacts differently to their tapering or instantly stopping a drug for anxiety or depression. If you were already on a small dosage, you probably will be having some minimal withdrawal symptoms in the days to come. Again, consult with your doctor via email if your calls aren't returned in a timely manner during this peak time of medical emergencies our healthcare system is experiencing.

Liked by Elizabeth, Ellen

REPLY

Thank you for sharing this beyond our discussion group on managing Effexor/Venlafaxine withdrawals and tapering threads. We all need to be doing what is safest for our bodies and brains at this time. We all know this is not going to last forever!

REPLY
@stsopoci

Stay the course, my doctor who knows best, told me.

Jump to this post

Best plan for what we’re all going through at this time!

Liked by BoneHead, sears

REPLY

Thank you for sharing. I have been working with my Dr for 2 mos to taper. I was at 225mg and tapered gradually. I stopped the smallest dose 6/30/2020. Every side effect listed I have, the brain zaps least severe. I am just waiting to get into my new therapist.

REPLY

I would add, after many years of depression and a lot of different meds tried, I believe it is dangerous to stop or taper off of a med without working closely on a schedule with your doctor. Quitting or tapering off can have extremely bad effects, sometimes worse than the original side effects of the med. Just ask your Doc for his help.

REPLY

Hi @pugmama and welcome to Connect. It is definitely not easy to taper off of these kinds of medication. I am sorry that you have every side effect listed. That does not sound pleasant. Can you share what side effects you are currently experiencing and the medication that you were on?

REPLY
@buyearly

I would add, after many years of depression and a lot of different meds tried, I believe it is dangerous to stop or taper off of a med without working closely on a schedule with your doctor. Quitting or tapering off can have extremely bad effects, sometimes worse than the original side effects of the med. Just ask your Doc for his help.

Jump to this post

@buyearly Yes, I agree with you. I have stopped many antidepressants and went by what my doctor told me to do it. I never had any side effects. Now, since my 9 hour back fusion surgery my surgeon wants me to get off of Oxycodone and Tramadol. I have started the Oxycodone first and I feel I'm having side effect from going off Oxycodone. Once I get off of Oxycodone I have to get off the Tramadol. He expects to get off Oxycodone in 1 week. It will be the same for Tramadol, which I feel is too fast, but I know I can do it. I may send a message to my primary care and see what he thinks.

REPLY
@lilypaws

@buyearly Yes, I agree with you. I have stopped many antidepressants and went by what my doctor told me to do it. I never had any side effects. Now, since my 9 hour back fusion surgery my surgeon wants me to get off of Oxycodone and Tramadol. I have started the Oxycodone first and I feel I'm having side effect from going off Oxycodone. Once I get off of Oxycodone I have to get off the Tramadol. He expects to get off Oxycodone in 1 week. It will be the same for Tramadol, which I feel is too fast, but I know I can do it. I may send a message to my primary care and see what he thinks.

Jump to this post

If you trust the source.. a second opinion may help

REPLY

I agree. Get a second opinion. Tapering way too fast.

REPLY

A slow taper for a pharmaceutical that affects memory was advised

Liked by lioness

REPLY

Ok I am remaining on my 75mg of venlafaxine. Good advice to stay the course due to sars cov 2. Thank you. I am going through other changes because I believe the old way is not coming back. I am creating a new normal.

REPLY
Please login or register to post a reply.